MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT TARGETER - 2ND GENERATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT TARGETER - 2ND GENERATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692851
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that during surgery the solenoid did not detect the exact hole during use.There was a delay greater than 30 min.No back up applicable for this event since surgeon completed the procedure without the device.No injuries or other complications reported at this time.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, the information provided is insufficient to determine the root cause of the failure to align.However, based on the information provided, the surgeon completed the procedure without the device because a backup device was not available with a greater than 30-minute delay.Since there were no injuries or other complications reported, no further clinical/medical assessment is warranted at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable causes could include but not limited to probe not inserted correctly/damaged, software not updated, connection or mechanical issues.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Additional information: d3.

Brand Name
SURESHOT TARGETER - 2ND GENERATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11124408
Report Number1020279-2021-00138
Device Sequence Number10945076
Product Code OLO
UDI-Device Identifier00885556584620
UDI-Public00885556584620
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K180277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692851
Device Catalogue Number71692851
Device Lot NumberND7414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1